Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 14, 2014, 4:07 AM CST for 24 counties in Oklahoma; 8 counties in Texas. It took effect at Jan 14, 2014, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2014, 4:07 AM CST (10:07 UTC)
- In effect from
- Jan 14, 2014, 12:00 PM CST
- Expired
- Jan 14, 2014, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
All 32 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kingfisher County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 93 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
172 WWUS84 KOUN 141007 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 407 AM CST TUE JAN 14 2014 .STRONG NORTHWEST WINDS WILL OCCUR BEHIND A COLD FRONT TODAY. THE COMBINATION OF VERY DRY VEGETATION...STRONG WINDS... AND VERY DRY AIR...WILL RESULT IN A HIGH RISK OF WILDFIRES. OKZ004>032-039>043-045>048-050>052-141115- /O.CAN.KOUN.FW.A.0002.140114T1800Z-140115T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-STEPHENS-GARVIN-MURRAY- PONTOTOC-COAL-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- 407 AM CST TUE JAN 14 2014 THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE FIRE WEATHER WATCH. LOW HUMIDITIES AND GUSTY WINDS WILL RESULT IN VERY HIGH FIRE DANGER THIS AFTERNOON. HOWEVER...THE LOWEST HUMIDITY LEVELS ARE EXPECTED IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WHERE A RED FLAG WARNING IS IN EFFECT. $$ OKZ033>038-044-TXZ083>090-141815- /O.UPG.KOUN.FW.A.0002.140114T1800Z-140115T0000Z/ /O.NEW.KOUN.FW.W.0002.140114T1800Z-140115T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 407 AM CST TUE JAN 14 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM TODAY FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * HUMIDITY...15 TO 20 PERCENT. * WIND...NORTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * TEMPERATURE...55 TO 62 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
3 follow-up statements
344 WWUS84 KOUN 141603 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1003 AM CST TUE JAN 14 2014 .STRONG NORTH TO NORTHWEST WINDS WILL OCCUR BEHIND A COLD FRONT TODAY. THE COMBINATION OF VERY DRY VEGETATION...STRONG WINDS... AND VERY DRY AIR...WILL RESULT IN A HIGH RISK OF WILDFIRES. OKZ033>038-044-TXZ083>090-150000- /O.CON.KOUN.FW.W.0002.140114T1800Z-140115T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1003 AM CST TUE JAN 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... * HUMIDITY...15 TO 20 PERCENT. * WIND...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * TEMPERATURE...55 TO 62 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ MBS
083 WWUS84 KOUN 141919 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 119 PM CST TUE JAN 14 2014 .STRONG NORTH TO NORTHWEST WINDS WILL OCCUR BEHIND A COLD FRONT TODAY. THE COMBINATION OF VERY DRY VEGETATION...STRONG WINDS... AND VERY DRY AIR...WILL RESULT IN A HIGH RISK OF WILDFIRES. OKZ004>007-009>012-014>018-021>024-150000- /O.EXA.KOUN.FW.W.0002.000000T0000Z-140115T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN- 119 PM CST TUE JAN 14 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR WESTERN AND NORTHWESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * HUMIDITY...15 TO 20 PERCENT. * WIND...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * TEMPERATURE...50 TO 60 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ033>038-044-TXZ083>090-150000- /O.CON.KOUN.FW.W.0002.000000T0000Z-140115T0000Z/ HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON-HARDEMAN-FOARD- WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 119 PM CST TUE JAN 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHWESTERN OKLAHOMA AND WESTERN NORTH TEXAS... * HUMIDITY...15 TO 20 PERCENT. * WIND...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS NEAR 40 MPH. * TEMPERATURE...55 TO 62 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ KURTZ
606 WWUS84 KOUN 142155 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 355 PM CST TUE JAN 14 2014 .STRONG NORTH TO NORTHWEST WINDS WILL OCCUR BEHIND A COLD FRONT THIS AFTERNOON. THE COMBINATION OF VERY DRY VEGETATION...STRONG WINDS... AND VERY DRY AIR...WILL RESULT IN A HIGH RISK OF WILDFIRES. OKZ004>007-009>012-014>018-021>024-033>038-044-TXZ083>090-150000- /O.CON.KOUN.FW.W.0002.000000T0000Z-140115T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO- CANADIAN-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-COTTON- HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 355 PM CST TUE JAN 14 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR WESTERN AND NORTHWESTERN OKLAHOMA... * HUMIDITY...15 TO 20 PERCENT. * WIND...NORTH TO NORTHWEST 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. * TEMPERATURE...45 TO 60 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ CMS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 14, 4:06 AM CST, 1 minute earlier.
Area forecast discussion, Jan 14, 4:06 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
406 AM CST TUE JAN 14 2014
.DISCUSSION...
MAIN WEATHER CONCERNS TODAY WILL BE STRONG...GUSTY
WINDS AND HOW THIS WILL INFLUENCE FIRE BEHAVIOR THIS
AFTERNOON.
A WIND ADVISORY WILL BE ISSUED FOR PARTS OF NORTHERN
AND WESTERN OKLAHOMA TODAY...MAINLY FOR WIND GUSTS OVER
40 MPH BEHIND A COLD FRONT. MID TO HIGH LEVEL CLOUDS MOVING
SOUTH THIS MORNING...SHOULD CLEAR SOME DURING THE AFTERNOON...WHICH
WILL ALLOW FOR DECENT MIXING.
CURRENTLY...VERY LOW DEWPOINTS IN PLACE ACROSS THE SOUTHERN
PLAINS. DEWPOINTS SHOULD RISE SOME THIS MORNING BEHIND THE
FRONT...BUT MIXING SHOULD RESULT IN TEENS TO LOW/MID 20
DEWPOINTS BY AFTERNOON. ALTHOUGH SOMEWHAT MARGINAL...PART
OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS SHOULD SEE
HUMIDITY LEVELS AT OR JUST BELOW 20 PERCENT THIS AFTERNOON.
THEREFORE...WILL ISSUE A RED FLAG WARNING FOR THIS AREA. OTHER
AREAS WILL BE RATHER DRY TOO...AND SUSCEPTIBLE TO GRASS FIRE ETC.
OVERALL WEATHER PATTERN OF RIDGING WEST AND A NORTHWEST FLOW OVER
THE CENTRAL US...WILL NOT CHANGE MUCH THROUGH AT LEAST EARLY NEXT
WEEK. THIS PATTERN WILL FAVOR COLD FRONTS MOVING THROUGH THE AREA
ABOUT EVER OTHER DAY. AFTER THE FRONT TODAY...ANOTHER BOUNDARY IS
EXPECTED THURSDAY. THE AIR MASS BEHIND THIS FRONT SHOULD BE
COLDER...BUT HUMIDITY LEVELS WILL REMAIN RATHER LOW.
ANOTHER STRONG FRONT MAY PUSH THROUGH THE AREA AROUND MONDAY
OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 28 54 34 / 10 0 0 0
HOBART OK 54 27 58 31 / 0 0 0 0
WICHITA FALLS TX 60 28 59 32 / 0 0 0 0
GAGE OK 48 25 62 30 / 0 0 0 0
PONCA CITY OK 51 24 48 29 / 10 0 0 0
DURANT OK 60 32 55 33 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ004>007-009>012-014>018-021>024-033>036.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
OKZ033>038-044.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
TXZ083>090.
&&Hazardous weather outlook, Jan 13, 8:20 PM CST, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CST MON JAN 13 2014
OKZ004>048-050>052-TXZ083>090-141200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
820 PM CST MON JAN 13 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A VERY DRY AND STABLE AIRMASS WILL REMAIN IN PLACE THROUGH
TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY JAN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED TUESDAY THROUGH SUNDAY.
OTHER HAZARDOUS WEATHER...
A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY AFTERNOON. AN
APPROACHING COLD FRONT BRINGING GUSTY NORTH WINDS COMBINED
WITH LOW RH VALUES WILL RESULT IN CRITICAL FIRE DANGER ON TUESDAY.
FIRE DANGER AND THE RISK OF WILDFIRES WILL REMAIN ELEVATED WEDNESDAY
THROUGH SUNDAY...ESPECIALLY ON WINDY DAYS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED 5 AM
TUESDAY.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 4:06 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 15 more | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.